MAUDE Adverse Event Report: ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Risk manager will not release device.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the 1.1mm guidewire in the kit broke during use.Caller was unsure about the lot, it was either f197765 or f195689.The guide wire broke while inserting the tibial screw (it was a competitor screw); wire was retrieved from the patient.It was reported by the sales rep that the facility contacted him regarding two events where the guide wire from the ar-1898s broke during use.He did not know the batch numbers, stating that the facility gave him two possibilities.He did not have dates of surgeries, believes one was this week (case 2495) and one was last month (case 2496).He states that in case 2496, the guide wire remained in the patient but when that was realized, they re-opened the patient to retrieve the wire.He states that in case 2495, it was removed prior to closing the patient.Additional information obtained 7/26/2018: risk manager has confirmed that this event (arthrex reference case 2495) took place on (b)(6) 2018.Patient was a male with left joint knee pain and left distal femur osteochondral fracture.Procedure was complicated by a 1.3 cm tip of a 13mm guide pin tip that broke off inside the distal femur.It was determined to remove it would have caused too much damage to the surrounding tissue and bone, so the fragment was left in the bone.Risk manager confirmed that the original report that the device tip was removed prior to closing the patient was incorrect.

Brand Name
DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7782017
Report Number1220246-2018-00595
Device Sequence Number181995
Product Code MDM
UDI-Device Identifier00888867022461
UDI-Public00888867022461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberDISPS KIT,TRANS-TIB ACL W/O SAWBLD
Device Catalogue NumberAR-1898S
Device Lot NumberF195689
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;